Journal of Pharmacology and Pharmacotherapeutics

CASE REPORT
Year
: 2016  |  Volume : 7  |  Issue : 2  |  Page : 99--101

An unusual case of glipizide-induced proximal myopathy


Saibal Das1, Anand Ramasamy2, Soumyadip De1, Somnath Mondal3 
1 Nalmuri Block Primary Health Centre, South 24 Parganas, Kolkata, West Bengal, India
2 Department of Pharmacology, Swamy Vivekanandha College of Pharmacy, Namakkal, Tamil Nadu, India
3 Department of Clinical and Experimental Pharmacology, Calcutta School of Tropical Medicine, Kolkata, West Bengal, India

Correspondence Address:
Somnath Mondal
Department of Clinical and Experimental Pharmacology, Calcutta School of Tropical Medicine, Kolkata - 700 073, West Bengal
India

This case report outlines a very rare case of glipizide-induced severe proximal myopathy in a 61-year-old diabetic man. After taking 10 mg glipizide for 5 months, diabetes was well controlled but the patient presented with progressive proximal muscle weakness in all the four limbs. Clinical examination and relevant investigations suggested it to be a case of proximal myopathy and might be drug induced. De-challenge was done and was treated resulting in reversal of the diseased state. After 3 more months, controlled re-challenge was done and there was recurrence of proximal muscle weakness. There were no evidences of any other possible metabolic, infective, organic or other pathologic causes giving rise to that condition and Naranjo adverse drug reaction probability scale suggested that it was źDQ╗probableźDQ╗ that glipizide was responsible for the development of myopathy in this patient.


How to cite this article:
Das S, Ramasamy A, De S, Mondal S. An unusual case of glipizide-induced proximal myopathy.J Pharmacol Pharmacother 2016;7:99-101


How to cite this URL:
Das S, Ramasamy A, De S, Mondal S. An unusual case of glipizide-induced proximal myopathy. J Pharmacol Pharmacother [serial online] 2016 [cited 2019 Dec 16 ];7:99-101
Available from: http://www.jpharmacol.com/article.asp?issn=0976-500X;year=2016;volume=7;issue=2;spage=99;epage=101;aulast=Das;type=0